MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred requiring additional intervention.The target lesion with in-stent restenosis was located in the mildly tortuous and calcified right coronary artery.Following pre-dilatation with a 2.5x20mm balloon catheter, a 2.75 x 32mm synergy xd drug-eluting stent was advanced for treatment.However, during the procedure, the middle of the shaft fractured.The device was removed by snaring, and the procedure was successfully completed with another stent.There were no patient complications nor injuries reported and the patient was fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The synergy xd mr us 2.75 x 32mm stent delivery system was returned for analysis.Visual, tactile and microscopic analysis was performed on the device.The hypotube shaft identified a break at 75cm distal to the distal end of the strain relief.No issues were identified with the outer/mid-shaft section or the inner lumen of the device.There was no sign of damage, stretching or lifting of the stent struts.The stent was set between the proximal and distal markerbands and there was no sign of movement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and had not been subjected to positive pressure.The bumper tip showed no signs of distal tip damage.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17233475
Report Number2124215-2023-32196
Device Sequence Number7300094
Product Code NIQ
UDI-Device Identifier08714729980926
UDI-Public08714729980926
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2024
Device Model NumberH7493941832270
Device Lot Number0029856979
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale